Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
126 Doctors are Online

Injecting steroids in the upper arm, red and hurts, puss, swollen. What is the reason, advise and treatment?

User rating for this question
Very Good
Answered by

Orthopaedic Surgeon
Practicing since : 2011
Answered : 5086 Questions
Question
i was taking steroids in my uper arm back in November. Now in the locations I was injecting the needle its red and hurts to touch with some puss i think inside it and swollen
It started as like a small bump and red now its getting bigger.It didn't start to show up until January so like a month and a half after the injections.
Posted Tue, 22 May 2012 in Medicines and Side Effects
 
 
Answered by Dr. Aashish Raghu 2 hours later
Hi there.

Thanks for the query.

You have provided with good information and I appreciate it. In order to guide you appropriately, I will need a few more details regarding your problem, so please answer the following questions in as much detail as possible.

For what medical condition are you injecting steroid in your arm ?

Do you have any fever, arm weakness, back pain, breathing difficulty ?

Are you diabetic or on any medication ?

It appears you have an abscess or pus formation due to possible infection at the injection site. The infection needs to be controlled by proper measures. Antibiotics are needed to eradicate the infection. Maintain proper hygiene over the area.

It is best you consult a Surgeon, as it may require a surgical procedure called incision and drainage to remove the pus and infection. Do not delay as this may cause risk of spread of infection.

Kindly respond to above queries.

I hope I have answered your queries. I will be available to answer your follow up queries.

Wishing speedy recovery.

Regards,





Above answer was peer-reviewed by
 
Follow-up: Injecting steroids in the upper arm, red and hurts, puss, swollen. What is the reason, advise and treatment? 1 hour later
I have no back pain, fever or anything else.Also why would it take more than a month to show any signs of infection. My problem is I have no insurance and want to know if anything I can do to help this. It almost feels like I can pop it soon its growing all the time will it pop its self.
 
 
Answered by Dr. Aashish Raghu 18 minutes later
Hi there.

Thanks for the reply.

According to the attached photograph, it appears like early signs of infection. Full fledged abscess may not be very evident as of yet.

You may apply antibiotic ointment like Fucidin which may help reduce the pain, redness and inflammation.

It is still advisable to consult the Doctor at the Emergency Department to examine the lesions and decide if incision and drainage is necessary at all or antibiotic treatment shall suffice. Oral antibiotics may also be indicated for this condition to eradicate the infection.

I hope I have answered your query. I will be available to answer your follow up queries.

Regards,



Above answer was peer-reviewed by
 
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Medical Procedures

The user accepted the expert's answer

Ask an Internal Med Specialist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor